Flood, Huntingdon
- When
- January 2, 1:00 AM EST to 4:30 PM EST
- Where
- Huntingdon forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.417, -77.981 (the zone’s center; the record gives no point)
9 feet.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Rising waters on Aughwick Creek at Shirleysburg caused the river gauge to exceed its flood stage of 10.0 feet, cresting at 10.9 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jan 2, 12:45 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1245 AM EST THU JAN 2 2003 ISSUED A QUICK UPDATE TO REMOVE ADVISORIES AND WINTER STORM WARNINGS WHICH EXPIRED AT MIDNIGHT. NOTHING MORE THAN A DUSTING FROM A FEW SNOW SHOWERS ACROSS OUR NE COUNTIES DURING THE NEXT FEW HOURS. .CTP... PA...NONE. LAMBERT
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020415- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 920 PM EST WED JAN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY RAIN AND FREEZING RAIN WILL PUSH EAST OF CENTRAL PENNSYLVANIA BY AROUND 2 AM. HOWEVER...MODERATE TO HEAVY RAIN THIS EVENING WILL CAUSE FLOODING OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS...MAINLY OVER AREAS SOUTH OF I-80. FREEZING RAIN WILL COME TO AN END BY MIDNIGHT OVER THE NORTHERN TIER BY AROUND MIDNIGHT. HOWEVER...A SIGNIFICANT AMOUNT OF ICE HAS ACCUMULATED OVER THE NORTHERN TIER COUNTIES...RESULTING IN POWER OUTAGES. FURTHER SOUTH...A LIGHT ACCUMULATION OF ICE IS STILL EXPECTED OVER THE CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS RAIN TURNS TO FREEZING RAIN BEFORE ENDING AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER WINTER STORM WILL BRING WIDESPREAD SNOW TO THE REGION BEGINNING THURSDAY NIGHT. THE SNOW WILL CONTINUE THROUGH FRIDAY. AT THE PRESENT TIME...2 TO 5 INCHES OF SNOW APPEARS LIKELY IN MANY AREAS BY LATE FRIDAY...THOUGH HIGHER AMOUNTS OF GREATER THAN 6 INCHES ARE POSSIBLE ACROSS CENTRAL PENNSYLVANIA BASED ON SOME COMPUTER MODELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. KF
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, January 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339514.